Alert archive / Florida / Freeze Warnings in 2012
Freeze Warning 5, NWS Miami, FL
NWS Miami, FL issued this freeze warning at Dec 22, 2012, 7:03 PM EST for 5 counties in Florida. It took effect at Dec 23, 2012, 2:00 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2012, 7:03 PM EST (00:03 UTC)
- In effect from
- Dec 23, 2012, 2:00 AM EST
- Expired
- Dec 23, 2012, 7:05 AM EST
- In force
- 5 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 110 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 0.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3257 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
955 WWUS72 KMFL 230003 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 703 PM EST SAT DEC 22 2012 FLZ063-066-067-231400- /O.UPG.KMFL.FR.Y.0003.121223T0700Z-121223T1400Z/ /O.NEW.KMFL.FZ.W.0005.121223T0700Z-121223T1400Z/ GLADES-HENDRY-INLAND PALM BEACH- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...PAHOKEE... SOUTH BAY...BELLE GLADE...WELLINGTON 703 PM EST SAT DEC 22 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EST SUNDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURE...TEMPERATURES ARE CURRENTLY IN THE MID TO UPPER 40S EARLY THIS EVENING. THE TEMPERATURES ARE EXPECTED TO FALL TO NEAR OR JUST BELOW FREEZING LATE TONIGHT INTO EARLY SUNDAY MORNING...AS THE CENTER OF THE HIGH MOVES OVERHEAD FROM THE GULF OF MEXICO. * IMPACTS...POTENTIAL DAMAGE TO CROPS AND OTHER SENSITIVE VEGETATION AND PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS TEMPERATURES OF 32 DEGREES OR LOWER ARE IMMINENT OR HIGHLY LIKELY...FOR ANY DURATION OF TIME. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ071-073-075-231400- /O.EXB.KMFL.FR.Y.0003.121223T0600Z-121223T1400Z/ INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE- 703 PM EST SAT DEC 22 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY. * TEMPERATURE...TEMPERATURES ARE EXPECTED TO BE IN THE MID TO UPPER 30S LATE TONIGHT INTO EARLY SUNDAY MORNING. * IMPACTS...POTENTIAL DAMAGE TO CROPS AND OTHER SENSITIVE VEGETATION AND PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ FLZ070-231400- /O.EXT.KMFL.FR.Y.0003.121223T0600Z-121223T1400Z/ INLAND COLLIER- INCLUDING THE CITY OF...IMMOKALEE 703 PM EST SAT DEC 22 2012 ...FROST ADVISORY NOW IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY... * TEMPERATURE...TEMPERATURES ARE EXPECTED TO BE IN THE MID TO UPPER 30S LATE TONIGHT INTO EARLY SUNDAY MORNING. * IMPACTS...POTENTIAL DAMAGE TO CROPS AND OTHER SENSITIVE VEGETATION AND PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BNB/CD
2 follow-up statements
063 WWUS72 KMFL 230129 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 829 PM EST SAT DEC 22 2012 FLZ070-071-231400- /O.UPG.KMFL.FR.Y.0003.121223T0600Z-121223T1400Z/ /O.EXA.KMFL.FZ.W.0005.121223T0700Z-121223T1400Z/ INLAND COLLIER-INLAND BROWARD- INCLUDING THE CITY OF...IMMOKALEE 829 PM EST SAT DEC 22 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EST SUNDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURE...TEMPERATURES CONTINUE TO DROP THIS EVENING INTO THE UPPER 30S TO LOWER 40S OVER MOST OF THE NORTHERN INTERIOR AREAS OF SOUTH FLORIDA. THE TEMPERATURES WILL CONTINUE TO FALL TO NEAR OR JUST BELOW FREEZING LATE TONIGHT INTO EARLY SUNDAY MORNING...AS THE CENTER OF THE HIGH MOVES OVERHEAD FROM THE GULF OF MEXICO. * IMPACTS...POTENTIAL DAMAGE TO CROPS AND OTHER SENSITIVE VEGETATION AND PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS TEMPERATURES OF 32 DEGREES OR LOWER ARE IMMINENT OR HIGHLY LIKELY...FOR ANY DURATION OF TIME. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ063-066-067-231400- /O.CON.KMFL.FZ.W.0005.121223T0700Z-121223T1400Z/ GLADES-HENDRY-INLAND PALM BEACH- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...PAHOKEE... SOUTH BAY...BELLE GLADE...WELLINGTON 829 PM EST SAT DEC 22 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EST SUNDAY... * TEMPERATURE...TEMPERATURES CONTINUE TO DROP THIS EVENING INTO THE UPPER 30S TO LOWER 40S OVER MOST OF THE NORTHERN INTERIOR AREAS OF SOUTH FLORIDA. THE TEMPERATURES WILL CONTINUE TO FALL TO NEAR OR JUST BELOW FREEZING LATE TONIGHT INTO EARLY SUNDAY MORNING...AS THE CENTER OF THE HIGH MOVES OVERHEAD FROM THE GULF OF MEXICO. * IMPACTS...POTENTIAL DAMAGE TO CROPS AND OTHER SENSITIVE VEGETATION AND PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS TEMPERATURES OF 32 DEGREES OR LOWER ARE IMMINENT OR HIGHLY LIKELY...FOR ANY DURATION OF TIME. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ174-231400- /O.EXB.KMFL.FR.Y.0003.121223T0700Z-121223T1400Z/ FAR SOUTH MIAMI DADE- 829 PM EST SAT DEC 22 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EST SUNDAY. * TEMPERATURE...TEMPERATURES ARE EXPECTED TO BE IN THE MID TO UPPER 30S LATE TONIGHT INTO EARLY SUNDAY MORNING. * IMPACTS...POTENTIAL DAMAGE TO CROPS AND OTHER SENSITIVE VEGETATION AND PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ FLZ073-075-231400- /O.EXT.KMFL.FR.Y.0003.121223T0700Z-121223T1400Z/ INLAND MIAMI DADE-MAINLAND MONROE- 829 PM EST SAT DEC 22 2012 ...FROST ADVISORY NOW IN EFFECT FROM 2 AM TO 9 AM EST SUNDAY... * TEMPERATURE...TEMPERATURES ARE EXPECTED TO BE IN THE MID TO UPPER 30S LATE TONIGHT INTO EARLY SUNDAY MORNING. * IMPACTS...POTENTIAL DAMAGE TO CROPS AND OTHER SENSITIVE VEGETATION AND PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BNB/CD
903 WWUS72 KMFL 231205 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 705 AM EST SUN DEC 23 2012 ...FREEZE WARNING CANCELED... FLZ063-066-067-070-071-231315- /O.CAN.KMFL.FZ.W.0005.000000T0000Z-121223T1400Z/ GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...PAHOKEE... SOUTH BAY...BELLE GLADE...WELLINGTON...IMMOKALEE 705 AM EST SUN DEC 23 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CAN CELLED THE FREEZE WARNING. HIGH CLOUDS MOVING OVER SOUTH FLORIDA HAS ALLOWED TEMPERATURES TO CREEP ABOVE FREEZING. $$ FLZ073-075-174-231315- /O.CAN.KMFL.FR.Y.0003.000000T0000Z-121223T1400Z/ INLAND MIAMI DADE-MAINLAND MONROE-FAR SOUTH MIAMI DADE- 705 AM EST SUN DEC 23 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CAN CELLED THE FROST ADVISORY. HIGH CLOUDS MOVING OVER SOUTH FLORIDA HAS ALLOWED TEMPERATURES TO RISE PROHIBITING FROST FORMATION. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this freeze warning went out at Dec 22, 6:29 PM EST, 34 minutes earlier.
Area forecast discussion, Dec 22, 6:29 PM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
629 PM EST SAT DEC 22 2012
.AVIATION...
VFR CONDITIONS TO PREVAIL AT ALL SITES OVER THE NEXT 24 HOURS. WINDS
ARE BECOMING LIGHTER ACROSS ALL TERMINAL SITES AND WILL STAY THAT
WAY THROUGH THE NIGHT AS THE HIGH PRESSURE CENTER MOVES OVER SOUTH
FLORIDA. EASTERLY WINDS RETURN TOMORROW AS THE HIGH QUICKLY PUSHES
OFF TO THE EAST.
&&
.PREV DISCUSSION... /ISSUED 142 PM EST SAT DEC 22 2012/
DISCUSSION...THE CURRENT COOL AIRMASS WILL REMAIN ACROSS SOUTH
FLORIDA THROUGH SUNDAY MORNING. A NEAR ZONAL FLOW WILL RETURN LATE
THIS WEEKEND AS THE MAIN TROUGH AXIS SHIFTS TO THE NORTHEAST WHILE
A SURFACE HIGH PRESSURE STRETCHES ACROSS NORTH AND CENTRAL FLORIDA
INTO THE ATLANTIC BY LATE TONIGHT. THIS WILL SET THE STAGE FOR
GOOD RADIATIONAL COOLING TONIGHT OVER SOUTH FLORIDA WITH VERY DRY
AIR, NEAR CALM WIND AND A MOSTLY CLEAR SKY. THAT BEING SAID, THE
CURRENT FORECAST MIGHT BE A TAD ON THE COLD SIDE AS TEMPERATURES
THIS MORNING RAN AROUND 3 TO 5 DEGREES WARMER THAN FORECAST AND
THEN TO DROP ANOTHER 5 TO 7 DEGREES 36 TO 48 HOURS AFTER THE COLD
FRONTAL PASSAGE IS RARE FOR SOUTH FLORIDA WITHOUT ADDITIONAL COLD
AIR ADVECTION. ANOTHER FACTOR IN THINKING OVERNIGHT TEMPERATURES
MAY BE ON THE COLD SIDE IS THAT ALL MODEL GUIDANCE INDICATES SOME
HIGH CLOUDS MOVING INTO THE REGION IN THE WEST-NORTHWEST FLOW
ALOFT AFTER MIDNIGHT TONIGHT WHICH WILL SLIGHTLY LIMIT THE AMOUNT
OF RADIATION THAT CAN OCCUR. THESE CLOUDS SHOW UP NICELY IN THE
SATELLITE IMAGES WITH THE LEADING EDGE OF LOUISIANA. THUS, WILL
CANCEL THE FREEZE WATCH AND REPLACE IT WITH A FROST ADVISORY WHICH
WILL ALSO INCLUDE INLAND PALM BEACH COUNTY MAINLY FOR THE AREA
SOUTH OF BELLE GLADE AND ACROSS THE NORTHERN PORTIONS OF COLLIER
COUNTY.
FOR SUNDAY, THE SURFACE RIDGE WILL SHIFT FARTHER TO THE EAST
INCREASING THE LOW LEVEL MOISTURE AND MODIFYING THE COOL AIR. THIS
BRINGS UP ANOTHER ISSUE. THE NAM IS UP TO ITS MESOSCALE BIAS TRICKS
AGAIN INCREASING THE LOW LEVEL MOISTURE AND SHOWING SCATTERED POPS
ALONG THE SOUTHEAST COAST. WHILE IT IS TRUE THE LOW LEVEL MOISTURE
WILL BE ON THE INCREASE, FORECAST SOUNDINGS SHOW INITIALLY THIS
MOISTURE TO REMAIN QUITE SHALLOW. IN FACT, EVEN THE NAM FORECAST
SOUNDING INDICATES THIS MOISTURE ONLY EXTENDING UP THROUGH AROUND 3K
FEET KEEPING ANY MENTION OF RAIN CHANCES EXTREMELY SLIM. SO THIS
FORECASTER WILL BE IGNORING THOSE NUMBERS AND GOING WITH JUST AN
INCREASE IN A STRATOCU FIELD.
THE SURFACE RIDGE WILL CONTINUE TO SHIFT EAST THROUGH MONDAY NIGHT
WITH A SLOW WARMING TREND. ANOTHER MID LATITUDE TROUGH WILL MOVE
ACROSS THE MID MISSISSIPPI VALLEY ON WEDNESDAY WITH ITS TRAILING
COLD FRONT MOVING INTO SOUTH FLORIDA. THERE WILL BE ONLY A SLIGHT
INCREASE IN DEEPER MOISTURE WITH A SLIGHT CHANCE OF A SHOWER. THE
FRONT AT THIS TIME DOES NOT APPEAR TO BE AS STRONG SO COOLING ON THE
ORDER OF 5 TO 10 DEGREES IS EXPECTED TOWARDS THE END OF THE HOLIDAY
WEEK.
MARINE...WIND AND SEAS WILL BE DIMINISHING THROUGH SUNDAY AS THE
PRESSURE GRADIENT RELAXES AND THE WIND VEERS TO A MORE EASTERLY
DIRECTION. WIND SPEEDS HAVE BEGUN TO FALL BELOW 20 KNOTS AND THE
SCA WILL BE ALLOWED TO EXPIRE FOR THE GULF WATERS, LAKE OKEECHOBEE
AND BISCAYNE BAY AT 21Z. RATHER TRANQUIL WIND AND SEAS WILL THEN
SET IN THROUGH THE FIRST PART OF THE WEEK.
FIRE WEATHER...RELATIVE HUMIDITY WILL REMAIN VERY LOW THIS
AFTERNOON WITH OCCASIONAL SUSTAINED NORTH WIND OF AROUND 15 MPH.
THE WIND WILL SHIFT TO THE EAST ON SUNDAY WITH LOW LEVEL MOISTURE
ON THE INCREASE. HOWEVER, LOWEST RH VALUES MAY FALL TO AROUND 35
PERCENT OVER THE NORTHWEST INTERIOR SUNDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 47 71 59 76 / 0 0 0 -
FORT LAUDERDALE 52 72 64 77 / 0 0 0 -
MIAMI 52 72 62 78 / 0 0 0 -
NAPLES 43 71 55 76 / 0 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FROST ADVISORY FROM 2 AM TO 9 AM EST SUNDAY FOR GLADES-HENDRY-
INLAND COLLIER-INLAND PALM BEACH.
AM...SMALL CRAFT ADVISORY UNTIL 1 AM EST SUNDAY FOR COASTAL WATERS
FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-COASTAL
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING
FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-WATERS
FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20
NM TO 60 NM.
GM...NONE.
&&
DISCUSSION/MARINE/FIRE...54/BNB
AVIATION/RADAR...10/CDHazardous weather outlook, Dec 22, 2:42 PM EST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 242 PM EST SAT DEC 22 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 231100- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 242 PM EST SAT DEC 22 2012 ...TEMPERATURES IN THE 30S LAKE OKEECHOBEE REGION AND INLAND COLLIER... ...MODERATE RISK OF RIP CURRENTS ATLANTIC COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT TEMPERATURES: LOW TEMPERATURES OVERNIGHT ARE FORECAST TO FALL TO THE 30S IN THE LAKE OKEECHOBEE REGION AND AS FAR SOUTH AS INLAND COLLIER COUNTY. LIGHT WINDS AND MOSTLY CLEAR SKIES WILL RESULT IN AREAS OF FROST DEVELOPING LATE TONIGHT IN THESE AREAS. TEMPERATURES ELSEWHERE WILL BE MOSTLY IN THE LOWER TO MID 40S. RIP CURRENTS: A NORTHERLY SWELL OF 2 TO 4 FEET WILL RESULT IN A MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES THROUGH TONIGHT. WAVES: SEAS WILL REMAIN AROUND 7 FEET TONIGHT ACROSS THE ATLANTIC WATERS, SUBSIDING TO BELOW 6 FEET ON SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TEMPERATURES WILL MODERATE SUNDAY THROUGH THE MIDDLE OF THE UPCOMING WEEK. SEAS MAY ONCE AGAIN INCREASE TO NEAR SMALL CRAFT ADVISORY LEVELS TOWARD THE END OF NEXT WEEK BEHIND A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER, ANY REPORTS OF FROST ARE ENCOURAGED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. MOLLEDA
Nearby
Freeze Warnings in Florida, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.